Aa
Aa
A
A
A
Close
Avatar universal

Cipro and side effects

Hi Everyone,

It's been a wild month for me and I'd appreciate some expert opinions as I'm overseas and can't get to a doctor I can communicate with effectively.  I've used MedHelp a few times and gotten some pretty good advice so I'm going to give it another go.

About a month ago thought I might have developed a UTI/testicular infection (Ok, in fairness I'm a hypocondriac and started with HIV then worked my way down)... So, I went to a urologist about a week ago, he gave me an exam, confirmed that it was quite probably a UTI because I did have a swollen testicle and red scrotum, burning sensation, tenderness, and he prescribed Cipro to treat it. At the time I'd developed the infection, I'd just begun dating someone new and we did the mattress mambo (protected) and sometimes I get a little urethral inflammation after using condoms, so I wasn't worried.  It's happened before and I've used penicillin and amoxycillin with no problem to treat.

Since I've started the Cipro prescription on Tuesday, I've had numbness/cold skin on the penis, sudden/dissipated tingling accompanied by sharp pins and needles all over the body including the genitals, and just yesterday a small, pinkish rash (one, about 2mm across, no pus, just very slightly raised skin that's pink, itches a little) developed on the foreskin which has conveniently (and strangely) darkened considerably so it's easy to spot.

Now, my mind is racing (anxious? you bet) and I'm thinking "Herpes and Chlamydia" but it doesn't look like or sound like anything Dr. Google has to offer and looks more like a skin rash than a herpes outbreak. There's been no penile discharge, plus the girl I was dating says she's never had them (she also said she didn't have a boyfriend, but that's a whole other story.) Urologist here is about as useless as **** on a bull and said "Well, maybe, yes, I think Herpes or Chlamydia, here's more Cipro and let's see what happens..."

So, I'm thinking it might be the Cipro causing these "symptoms."

My question is: Does my experience this past week sound like things you've experienced/heard about reactions with Cipro? Is it possible for an adverse reaction rash to be localized and as minor as a single bump and a little darkened skin? Obviously, I'm going to stop taking it until I can get in and see another doctor, but wanted to see what you all thought?  

2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I'm not sure what side effects are, there is a number of sites that deal specifically with side effects that will tell you what you can get/expect.

I don't think these issues are STD related.
Helpful - 0
Avatar universal
Just to add to this, I've developed one wicked pruitic rash across the abdomen, neck, and back in the past few hours. Anyone else have Cipro cause that?
Helpful - 0

You are reading content posted in the Chlamydia Community

Popular Resources
Herpes spreads by oral, vaginal and anal sex.
Herpes sores blister, then burst, scab and heal.
STIs are the most common cause of genital sores.
Millions of people are diagnosed with STDs in the U.S. each year.
STDs can't be transmitted by casual contact, like hugging or touching.
Syphilis is an STD that is transmitted by oral, genital and anal sex.